Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2000, 8:30 AM CDT for Harrison County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 8:30 AM CDT (13:30 UTC)
- Expired
- Jun 15, 2000, 9:00 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS54 KLIX 151326 SVRNEW MSC047-151400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 900 AM CDT * AT 825 AM CDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM WITH A FUNNEL CLOUD ALOFT 5 MILES NORTH OF GULFPORT...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LYMAN GULFPORT TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 3:00 AM CDT, 5 hours 30 minutes before
AFDNEW AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT THU JUN 15 2000 LATEST SURFACE ANALYSIS SHOWED A 986MB LOW NORTHEAST OF MINNESOTA WITH A COLD FRONT EXTENDING SOUTH THROUGH MICHIGAN TO OKLAHOMA TO NORTH TEXAS. WATER VAPOR SATELLITE IMAGERY CONTINUE TO SHOW AN NEGATIVELY TILTED TROUGH OVER GREAT LAKES AND NW/SE ORIENTED 130KT JET OVER THE NORTHERN ROCKIES. IN ADDITION...UPPER LEVEL LOW OVER THE CENTRAL GULF WAS NOTED. SURFACE FRONT OVER MID MISSISSIPPI VALLEY WILL CONTINUE TO RETREAT NORTH THROUGH FRI. NEXT SHORT WAVE IN THE NORTHERN STREAM WILL HELP BROADEN THE TROUGH OVER THE WESTERN CONUS. UPPER LEVEL LOW/TROUGH OVER THE CENTRAL GULF WILL SLOWLY MOVE NORTH TOWARD THE GULF COAST. AT THE SAME TIME...A SUB-TROPICAL JET IS EXPECTED TO STRENGTHEN AT THE BASE AND FRONT OF THE GULF TROUGH... PLACING THE MISSISSIPPI COAST AND EAST IN THE LEFT-FRONT QUADRANT. WITH MOISTURE VALUES MAINTAINING OR INCREASING...SUFFICIENT HEATING AND DYNAMICS THROUGH FRI WILL INCREASE POPS A BIT TODAY AND AGAIN FOR EASTERN ZONES FRI. HERE ARE SOME NUMBERS TO PONDER MCB 89/69/88/70 4243 BTR 90/71/89/72 4243 MSY 89/74/87/75 6354 GPT 87/75/87/75 6365 ASD 89/71/88/70 5253 .NEW...NONE LA...NONE MS...NONE. 18
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.